ETHICON INC. VICRYL POLYGLACTIN 910 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
J359 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/11/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an c-section procedure on (b)(6) 2025 and suture was used.A surgical nurse "(b)(6)" reported a quality defect regarding the use of a suture.During a uterine suture following a cesarean section using vicryl 1, the thread broke twice.This is not the first time this has happened.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 5/12/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.(b)(4): the thread broke twice.Were there any adverse consequences associated with the patient? no patient consequences.When was the thread broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify: during use on the patient.(b)(4): represents the ambiguous number of events.Were there any adverse consequences associated with the patient? no patient consequences, use of a third suture.What is the total number of procedures? several cases of breakage (needle or detachment of the thread) recently (case on (b)(6) 2024, two cases on (b)(6) 2025) and each time with vicryl but from different references, but no breakage of the thread yet.The pharmacist has no additional information.The doctor who noted the defect is absent until (b)(6) 2025 and will get back to us with a more detailed description of the facts the two cases on (b)(6) 2025 are (b)(4) and (b)(4) and the case on (b)(6) 2024 is (b)(4).D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(40 date sent to the fda: 6/12/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Corrected information: d4 (lot number).Additional information: d4, d9, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.Five (5) unopened samples were received for analysis.Product code j359.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.A functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.